Alert archive / Maine / Special Weather Statements in 2021
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jun 19, 2021, 4:17 PM EDT for Kennebec County, Maine. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 19, 2021, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Gray, ME
County Kennebec County, ME
The radar
The Portland,ME radar (KGYX), 90 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180 WWUS81 KGYX 192017 SPSGYX Special Weather Statement National Weather Service Gray ME 417 PM EDT Sat Jun 19 2021 MEZ012>014-020-021-192045- Southern Oxford-Androscoggin-Southern Franklin-Southern Somerset-Kennebec- 417 PM EDT Sat Jun 19 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN KENNEBEC...EAST CENTRAL OXFORD...NORTH CENTRAL ANDROSCOGGIN...SOUTH CENTRAL SOMERSET AND SOUTHEASTERN FRANKLIN COUNTIES... At 416 PM EDT, radar indicated strong thunderstorms were located along a line extending from 8 miles north of Farmington to near Dixfield. Movement was east at 45 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Farmington, Skowhegan, Rumford, Madison, Jay, Livermore Falls, Dixfield, Canton, Norridgewock, Wilton, Mexico, Anson, Livermore, Chesterville, Cornville, Fayette, Carthage, Industry, Rome and Town Of Washington. If outdoors, consider seeking shelter inside a building. LAT...LON 4483 6965 4437 7004 4454 7060 4485 7010 TIME...MOT...LOC 2016Z 284DEG 38KT 4479 7010 4458 7045 $$ Tubbs
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:50 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 19, 3:50 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Gray ME 350 PM EDT Sat Jun 19 2021 .SYNOPSIS... A front will move through this evening bringing showers and thunderstorms to the region. High pressure makes a brief appearance tomorrow into Monday but with the caveat of building heat and humidity. Precipitation chances return late Monday through Tuesday night as a frontal complex crosses New England, perhaps picking up some tropical moisture as it does so. High pressure then returns for a cooler and quiet end to the week. && .NEAR TERM /TONIGHT/... 345PM UPDATE... Made some adjustments to precipitation chances over the next few hours based on current thinking. Low level moisture has lingered roughly from I-95 eastward while dry air has moved in aloft. This has led to greater instability in this area, and more intense thunderstorms. Behind this line, the dry air is mixing down along with warm temperatures. Still a few showers and stray storms in this area, although updrafts will not be as intense here. The drier low level environment, though, will make strong winds possible here as well, though. Should see the stronger activity move offshore and into eastern Maine within the next 2 hours. ORIGINAL DISCUSSION... Cold front and pre-frontal trough crossing the area will bring scattered thunderstorms through this evening. Latest RAP analysis brings an area of effective shear in excess of 35 kts across the area with pockets of effective shear to 55 kts over south-central Maine. This shear will overlap an axis of SBCAPE to 1500 J/kg from interior York County into the White Mountains and then eastward through the Mid- Coast of Maine. It is here where thunderstorms will have the greatest chance to become severe with damaging winds and marginally severe hail through 7 pm this evening. Across the southern half of New Hampshire dry air aloft has mixed to the surface causing dewpoints to drop into the low 50s limiting the chance for thunderstorms south of the White Mountains. The threat for severe storms will diminish after 7 pm with lingering showers and thunder across eastern zones through the first part of tonight. The cold front decelerates tonight and does not clear the area until tomorrow morning. Overnight some convective debris from thunderstorm activity over PA and western NY this afternoon will track across southern New England. This debris will bring increasing clouds tonight across southern New Hampshire with a slight chance for showers. Lingering low level moisture will lead to patchy fog near the Mid-Coast and in northern valleys. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Cold front will be pushing through southern New England Sunday morning. The cooler air behind the front does not make it into the forecast area and with H8 temps rising to +15C to +16C leading similar high temperatures as today with dewpoints in the 50s. Small surface high crosses the area Sunday afternoon for mostly sunny skies. High pressure shifts offshore Sunday night with higher dewpoint air being advected into the area by Monday morning. This will lead to areas of patchy fog to develop by morning along the coast and in valley locations. && .LONG TERM /MONDAY THROUGH SATURDAY/... No significant changes to the going forecast at this time as latest deterministic and ensemble guidance have not shown any major shifts in mass fields. On Monday a long wave trough will continue to amplify across the midwest/south with heat and humidity increasing on the East Coast in the deep southerly/southwesterly flow ahead of the trough. Heights will gradually fall on Monday as the trough approaches and these will be associated with a SFC cold front. The question thus far has been how fast does the cold front progress during the day on Monday? Most guidance has remained fairly slow, allowing for a dry or mostly dry and hot day on Monday. However, a few pieces of guidance are a little more progressive and give the western zones a shot at strong thunderstorms late in the day. PWATS will be high in any event, so we'll have to watch for localized flooding if thunderstorms do make it into our region during the day. Other slower solutions have a more widespread convective fropa on Tuesday with some additional tropical moisture infused thanks to what should be the distant remnants of Claudette. As far as our forecast PoPs go Mon/Tue, have hedged a bit toward the slower solution. We'll cool down for a day or so in the wake of the cold front around Wednesday, but then it appears that we get right back into a summery pattern. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Short Term...Mainly VFR through Sunday, but could see temp restrictions due SHRA/TSRA this evening at KHIE and KAUG. There is a chance for some patchy fog along the Mid-Coast and in the Connecticut Valley early tomorrow morning, but confidence is not high enough to put in the TAF. There is abetter chance for low cigs and fog Sunday night as low level moisture returns from the south. Long Term...Low cigs/vsbys possible on the coastal plain Monday morning before lifting. Otherwise, there will be a chance of thunderstorms Monday evening across western NH. We expect for low clouds and perhaps fog to move back in Monday night into early Tuesday morning on the coast with moist southerly winds expected. Tuesday may feature more widespread showers and thunderstorms, but confidence on that is low at this time. A return to widespread VFR conditions is likely Tuesday night and Wednesday. && .MARINE... Short Term...S-SW flow will gust 20 to 25 kts this evening ahead of a cold front and will subside early tonight. Seas will run to 5 ft along the outer waters through the first part of the night. Weak high pressure crosses the waters Sunday for quiet conditions. Long Term...SCA conditions are likely, at least outside of the bays, Monday and Monday night as southerly flow increases and brings seas up over 5 feet. There is some possibility that higher swells will continue into midweek as the remnants of Claudette move well to our east. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory until 2 AM EDT Sunday for ANZ150-152-154. && NEAR TERM UPDATE...Kimble SHORT TERM...Schroeter LONG TERM...Ekster
Hazardous weather outlook, Jun 19, 3:12 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 312 PM EDT Sat Jun 19 2021 MEZ018-023-024-NHZ003-005>015-201915- Interior York-Coastal York-Coastal Cumberland-Northern Grafton- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 312 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat and humidity builds Monday with heat indices approaching the mid 90s across southern areas. Localized very heavy rainfall is possible Tuesday afternoon in thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ150>154-201915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 312 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MEZ007>009-012>014-019>022-025>028-033-NHZ001-002-004-201915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Central Interior Cumberland- Androscoggin-Kennebec-Interior Waldo-Sagadahoc-Lincoln-Knox- Coastal Waldo-Interior Cumberland Highlands-Northern Coos- Southern Coos-Northern Carroll- 312 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected through this evening. A few storms will be capable of strong to damaging winds and marginally severe hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat and humidity builds Monday with heat indices approaching the mid 90s across southern areas. Localized very heavy rainfall is possible Tuesday afternoon in thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 19, 3:41 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
341 PM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL WINTHROP 44.30N 69.98W
06/19/2021 M0.25 INCH KENNEBEC ME PUBLIC
PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&Local storm report, Jun 19, 3:46 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
346 PM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND GST 3 SW WATERVILLE 44.52N 69.67W
06/19/2021 M52 MPH KENNEBEC ME AWOS
52MPH WIND GUST WITH LINE OF THUNDERSTORMS
AT WATERVILLE AIRPORT.
&&Special weather statement, Jun 19, 3:47 PM EDT, 30 minutes before
Special Weather Statement National Weather Service Gray ME 347 PM EDT Sat Jun 19 2021 MEZ007>009-012>014-020-192015- Southern Oxford-Northern Oxford-Androscoggin-Southern Franklin-Southern Somerset-Northern Franklin-Central Somerset- 347 PM EDT Sat Jun 19 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL OXFORD... SOUTHERN SOMERSET AND SOUTHERN FRANKLIN COUNTIES... At 346 PM EDT, radar indicated strong thunderstorms were located along a line extending from 6 miles east of Rangeley to near Andover. Movement was east at 50 mph. Winds in excess of 40 mph and pea size hail are possible with these storms. Locations impacted include... Farmington, Rumford, Jay, Dixfield, Kingfield, Canton, Andover, Carrabassett Valley, Phillips, Weld, Wilton, Mexico, Anson, Chesterville, Embden, Carthage, Avon, Dallas Plantation, Byron and Strong. If outdoors, consider seeking shelter inside a building. LAT...LON 4501 6989 4448 7018 4462 7088 4502 7054 TIME...MOT...LOC 1946Z 278DEG 44KT 4495 7050 4468 7074 Tubbs
Special weather statement, Jun 19, 4:05 PM EDT, 12 minutes before
Special Weather Statement National Weather Service Gray ME 405 PM EDT Sat Jun 19 2021 MEZ021-022-026-192030- Interior Waldo-Kennebec-Lincoln- 405 PM EDT Sat Jun 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENNEBEC...WEST CENTRAL WALDO AND NORTH CENTRAL LINCOLN COUNTIES... At 404 PM EDT, a strong thunderstorm was located near Manchester, or 9 miles northwest of Augusta, moving east at 50 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Augusta, China, Belgrade, Manchester, Hallowell, Palermo, Winthrop, Chelsea, Jefferson, Albion, Fayette, Windsor, Sidney, Vassalboro, Readfield, Somerville, Wayne, Mount Vernon, Winslow and Whitefield. This includes Interstate 95 between mile markers 108 and 123. If outdoors, consider seeking shelter inside a building. LAT...LON 4432 7005 4445 7005 4452 6947 4425 6945 TIME...MOT...LOC 2004Z 267DEG 43KT 4439 6994 Tubbs
Local storm report, Jun 19, 4:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
413 PM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL CLINTON 44.64N 69.50W
06/19/2021 M0.50 INCH KENNEBEC ME PUBLIC
&&Special weather statement, Jun 19, 4:17 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Gray ME 417 PM EDT Sat Jun 19 2021 MEZ012>014-020-021-192045- Southern Oxford-Androscoggin-Southern Franklin-Southern Somerset-Kennebec- 417 PM EDT Sat Jun 19 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN KENNEBEC...EAST CENTRAL OXFORD...NORTH CENTRAL ANDROSCOGGIN...SOUTH CENTRAL SOMERSET AND SOUTHEASTERN FRANKLIN COUNTIES... At 416 PM EDT, radar indicated strong thunderstorms were located along a line extending from 8 miles north of Farmington to near Dixfield. Movement was east at 45 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Farmington, Skowhegan, Rumford, Madison, Jay, Livermore Falls, Dixfield, Canton, Norridgewock, Wilton, Mexico, Anson, Livermore, Chesterville, Cornville, Fayette, Carthage, Industry, Rome and Town Of Washington. If outdoors, consider seeking shelter inside a building. LAT...LON 4483 6965 4437 7004 4454 7060 4485 7010 TIME...MOT...LOC 2016Z 284DEG 38KT 4479 7010 4458 7045 Tubbs
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:33 PM EDT | Special Weather Statement | GYX | Oxford | 27 min |
| Jun 19, 2:54 PM EDT | Special Weather Statement | GYX | Kennebec | 36 min |
| Jun 19, 3:00 PM EDT | Special Weather Statement | GYX | Cumberland | 30 min |
| Jun 19, 3:08 PM EDT | Special Weather Statement | GYX | Kennebec | 37 min |
| Jun 19, 3:13 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Lincoln, Somerset, Waldo | 47 min |
| Jun 19, 3:36 PM EDT | Special Weather Statement | GYX | Cumberland, Sagadahoc | 24 min |
| Jun 19, 3:47 PM EDT | Special Weather Statement | GYX | Franklin | 28 min |
| Jun 19, 3:56 PM EDT | Severe Thunderstorm Warning | GYX | Knox, Waldo | 49 min |
| Jun 19, 3:58 PM EDT | Special Marine Warning | GYX | 62 min | |
| Jun 19, 4:05 PM EDT | Special Weather Statement | GYX | Kennebec | 25 min |
| Jun 19, 4:30 PM EDT | Special Weather Statement | GYX | Kennebec | 30 min |
| Jun 19, 4:32 PM EDT | Special Weather Statement | GYX | Waldo | 28 min |
| Jun 19, 4:40 PM EDT | Severe Thunderstorm Warning | GYX | Knox, Waldo | 50 min |
| Jun 19, 4:42 PM EDT | Tornado Warning | GYX | Knox, Waldo | 33 min |
| Jun 19, 4:55 PM EDT | Special Marine Warning | GYX | 65 min | |
| Jun 19, 5:02 PM EDT | Tornado Warning | GYX | Knox, Waldo | 28 min |
| Jun 19, 2:40 PM EDT | Special Weather Statement | GYX | Coos | 35 min |
| Jun 19, 3:12 PM EDT | Special Weather Statement | GYX | Coos | 33 min |
Nearby
Special Weather Statements in Maine, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.